Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

Men Gaining Weight Due To Hiv Medication

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part I: Treatments for Fat Gain

Table of Contents Introduction Treatments for Fat Gain Taking Care of Yourself Introduction Fat is needed for the body to function. It plays an important role inkeeping the skin and hair healthy, protecting body organs, and maintaining bodytemperature. Fat is also stored to use for energy. There are different types of fat found in the body. Visceral fat is locateddeep in the belly under the muscle. Subcutaneous fat is the layer...
Ask the Experts

How to gain weight?

Doctor suggested facial injection, and workout at gym possible weight gainer (powder). I need help I am getting so thin, I am on Atripla (MED) I want to gain weight what can I do??????????????...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Most weight gain powders are protein supplements and can help build muscle when used as part of a weight training program. You should have your testosterone levels checked be there is a greater incidence of hypogonadism (testicular failure or... Read more »

Low testosterone and trouble gaining weight - Androgel/Oxandrin?

Hello,I have been HIV+ since 2004 and am in good health. My T-Cells have never increased above 400 since becoming HIV+ and have been at 350-375 on my current treatment of Isentress+Truvada.I have been on Androgel for HRT due to low testosterone...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
I am including an excerpt from my first book " Built to Survive: A Comprehensive Guide to the Medical Use of Anabolic Therapies, Nutrition and Exercise for HIV+ Men and Women" (available on amazon.com) :Oxandrolone is the only anabolic... Read more »

I would like to gain plenty of weight

I have been loosing weight steadly over the past few years, I believe because of hiv. I have read about the rhgh and asked my docter if he can write for me a prescription and he would not because he says they do not have any rhgh out there for women...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,I would not recommend recombinant human growth hormone as a first-line therapy for weight loss in the setting of HIV disease. Although it certainly can be used in women or men, it has significant side effects and toxicities.Your problem is... Read more »

Weight Gain is it the Meds?

Hello: I am a 51yr old woman on viramune, epivir and videx ec. My vl is <50 and my cd4 stays around 1000. Yes I am in great shape as far as my numbers go. I work out 5 days a week, walk approximately 25miles a week and watch my fat and carb...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Many patients starting HIV meds gain 10-15 pounds in the first year (alot of that is fat) and then the weight gain slows or starts to fall. Since the US population in general is gaining weight it is hard to separate the factors contributing to... Read more »
Connect With Others

Atripla and weight gain

Posted by mimilove, 2 Replies
I have been reading a lot of posts about Atripla and weight gain and the same info keeps coming back that Atripla does not cause weight gain. Well, I feel this is false information because a lot of hivers claim the same condition of weight gain... Read more »

is there anything i can do to gain weight with hiv

Posted by tracey, 2 Replies
has anyone ever heard of juven, does it help people like us with hiv gain weight thanks Read more »

Have you experienced weight gain on Seroquel?

Posted by ScotCharles, 3 Replies
My doctor has prescribed 1/4 mg of Seroquel five times a day to control some of the symptoms of my HIV Associated Dementia. Since I've started taking Seroquel my weight has jumped by 20 pounds.

I am too vain to carry this much weight around and... Read more »

Problematic Weight Gain

Posted by Anonymous, 6 Replies
Well, I feel odd speaking of the subject, but I have an increasing problem with my weight since going on the cocktail. My VL is 10K and TCells are 480, but my weight keeps going up. Is has become such a problem that my Dr is now increasing my... Read more »